Alert archive / Tennessee / Frost Advisories in 2012
Frost Advisory 7, NWS Morristown, TN
NWS Morristown, TN issued this frost advisory at Oct 20, 2012, 3:05 PM EDT for Cherokee County, Clay County, North Carolina; 9 counties in Tennessee. It took effect at Oct 21, 2012, 4:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 20, 2012, 3:05 PM EDT (19:05 UTC)
- In effect from
- Oct 21, 2012, 4:00 AM EDT
- Expired
- Oct 21, 2012, 3:05 AM EDT
- In force
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
581 WWUS74 KMRX 201905 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 305 PM EDT SAT OCT 20 2012 ...AREAS OF FROST EXPECTED AROUND THE MOUNTAINS... .HIGH PRESSURE WILL BUILD INTO THE SOUTHERN APPALACHIAN REGION TONIGHT...BRINGING DECREASING CLOUDS AND LIGHT WINDS. WITH TEMPERATURES EXPECTED TO FALL INTO THE 30S...AREAS OF FROST WILL BE POSSIBLE AROUND SUNRISE IN THE SHELTERED VALLEYS AROUND THE MOUNTAINS. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-210400- /O.NEW.KMRX.FR.Y.0007.121021T0800Z-121021T1300Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 305 PM EDT SAT OCT 20 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM SUNDAY MORNING. * EVENT...AREAS OF FROST ARE EXPECTED TO DEVELOP IN THE SHELTERED VALLEYS AROUND THE MOUNTAINS. * TIMING...EARLY SUNDAY MORNING AROUND SUNRISE. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$ DMG
2 follow-up statements
942 WWUS74 KMRX 210323 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1123 PM EDT SAT OCT 20 2012 ...AREAS OF FROST EXPECTED AROUND THE MOUNTAINS... .HIGH PRESSURE WILL BUILD INTO THE SOUTHERN APPALACHIAN REGION TONIGHT...BRINGING DECREASING CLOUDS AND LIGHT WINDS. WITH TEMPERATURES EXPECTED TO FALL INTO THE 30S...AREAS OF FROST WILL BE POSSIBLE AROUND SUNRISE IN THE SHELTERED VALLEYS AROUND THE MOUNTAINS. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-211300- /O.CON.KMRX.FR.Y.0007.121021T0800Z-121021T1300Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 1123 PM EDT SAT OCT 20 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... * EVENT...AREAS OF FROST ARE EXPECTED TO DEVELOP IN THE SHELTERED VALLEYS AROUND THE MOUNTAINS. * TIMING...EARLY SUNDAY MORNING AROUND SUNRISE. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$
355 WWUS74 KMRX 210705 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 305 AM EDT SUN OCT 21 2012 NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-210815- /O.CAN.KMRX.FR.Y.0007.121021T0800Z-121021T1300Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 305 AM EDT SUN OCT 21 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE FROST ADVISORY. TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 30S TO LOWER 40S ACROSS MOST OF THE AREA...SO WIDESPREAD FROST IS NOT ANTICIPATED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Oct 20, 2:50 PM EDT, 15 minutes earlier.
Area forecast discussion, Oct 20, 2:50 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
250 PM EDT SAT OCT 20 2012
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...CURRENT SURFACE
ANALYSIS SHOWS A LARGE AREA OF LOW PRESSURE CENTERED OVER SOUTHERN
ONTARIO...WITH AN AREA OF HIGH PRESSURE CENTERED ALONG THE NORTHERN
GULF COASTAL REGION. SATELLITE IMAGERY REVEALS SOME MID LEVEL CLOUDS
ASSOCIATED WITH THIS LOW PRESSURE SYSTEM OVER THE NORTHERN HALF OF
THE FORECAST AREA...BUT THESE CLOUDS SHOULD GRADUALLY MOVE NORTHEAST
TONIGHT AS THE LOW PRESSURE SYSTEM SLOWLY DRIFTS NORTHEASTWARD. WITH
CLEARING SKIES AND LIGHT WINDS...THINK THAT AREAS OF FROST WILL BE
POSSIBLE IN THE SHELTERED VALLEYS AROUND THE MOUNTAINS OVERNIGHT
WHERE TEMPS SHOULD FALL INTO 30S TOWARDS SUNRISE. THUS...WILL ISSUE
A FROST ADVISORY LATE TONIGHT FOR THE MOUNTAIN ZONES. HIGH PRESSURE
AND AN UPPER-LEVEL RIDGE IS THEN PROGGED TO BUILD ACROSS THE TN
RIVER VALLEY ON SUNDAY...AND SHOULD LINGER THROUGH MONDAY NIGHT.
THUS...EXPECT DRY AND TRANQUIL CONDITIONS WITH MOSTLY CLEAR SKIES ON
SUNDAY THROUGH MONDAY NIGHT. AS FOR TEMPS...NAM AND GFS GUIDANCE
NUMBERS REVEAL SOME DISCREPANCIES THROUGH MONDAY NIGHT...AND WILL
COMPROMISE WHERE DIFFERENCES ARE NOTED.
.LONG TERM (TUESDAY THROUGH SATURDAY)...STRONG HIGH PRESSURE OVER
THE REGION WILL DOMINATE AREA WEATHER THROUGH MUCH OF THE EXTENDED
FOR DRY AND WARM CONDITIONS THROUGH FRIDAY. MODELS CONTINUE TO SHOW
DIFFERENCES IN THE APPROACH OF A COLD FRONT LATE IN THE PERIOD.
HOWEVER...MODELS ARE TRENDING TOWARDS A FRONTAL PASSAGE DURING THE
WEEKEND AND HAVE INTRODUCED CHANCE POPS FOR SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 42 73 46 78 51 / 0 0 0 0 0
KNOXVILLE AIRPORT, TN 41 71 44 77 49 / 0 0 0 0 0
OAK RIDGE, TN 41 71 44 77 49 / 0 0 0 0 0
TRI CITIES AIRPORT, TN 40 66 40 75 45 / 0 0 0 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FROST ADVISORY FROM 4 AM TO 9 AM EDT SUNDAY FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...FROST ADVISORY FROM 4 AM TO 9 AM EDT SUNDAY FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
VA...NONE.
&&
DMG/MJBHazardous weather outlook, Oct 20, 3:14 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 314 AM EDT SAT OCT 20 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-210715- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 314 AM EDT SAT OCT 20 2012 /214 AM CDT SAT OCT 20 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Tennessee, 2012Frost Advisories in North Carolina, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.